Medical Dictionary Search Engines

Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.


/encyclopedia


Search For

Drug
Health
Encyclopedia

Specialty Search
--AIDS
--Cancer
--Diabetes
--Stroke


viagra

cialis

levitra






















Other encyclopedia topics: A-Ag Ah-Ap Aq-Az B-Bk Bl-Bz C-Cg Ch-Co Cp-Cz D-Di Dj-Dz E-Ep Eq-Ez F G H-Hf Hg-Hz I-In Io-Iz J K L-Ln Lo-Lz M-Mf Mg-Mz N O P-Pl Pm-Pz Q R S-Sh Si-Sp Sq-Sz T-Tn To-Tz U V W X Y Z 0-9   

Skin blushing/flushing


Alternative names

Blushing; Flushing; Red face

Definition

Skin blushing or flushing is a sudden reddening of the face, neck and occasionally, upper chest.

Considerations

Blushing is a normal response when embarrassed, angry, feeling guilty, or experiencing some other strong emotion.

Flushing of the face may also be associated with certain medical conditions.

Common Causes

  • extremes of emotion
  • rapid changes in temperature
  • hot or spicy foods
  • rosacea
  • high fever
  • alcohol abuse or alcohol intolerance
  • medications such as Diabinese (for diabetics) and niacin (for lowering cholesterol -- sometimes contained in high-potency vitamins)
  • menopause ("hot flush" -- due to a drop in estrogen levels)
  • carcinoid syndrome

Home Care

Eliminate any triggers that you can identify. Try to avoid hot drinks, spicy food, extremes of temperature, and bright sunlight.

Call your health care provider if

  • there is continual and persistent flushing
  • other symptoms, such as diarrhea, are present

The medical history will be obtained and a physical examination performed.

Medical history questions documenting your skin blushing/flushing in detail may include:
  • location
    • Do you have facial flushing (blushing)?
    • Does it affect the whole body?
  • quality
    • Are you having hot flushes?
  • time pattern
    • Do you have flushing attacks?
    • How often do you have flushing or blushing?
    • Are episodes getting worse?
    • Are they getting more frequent?
  • aggravating factors
    • Is it worse after alcohol intake?
  • other
    • What other symptoms are also present?
    • Is there diarrhea ?
    • Is there wheezing ?
    • Are there hives ?
    • Is there difficulty breathing ?

Update Date: 10/27/2003

Jeffrey Drayer, M.D., Dermatologist, Los Angeles, CA. Review provided by VeriMed Healthcare Network.

©2009 medical-dictionary-search-engines.com [Privacy Policy] [Disclaimer]
Last updated: Tue, 06 Jan 2009 00:20:03 GMT
82:165:250:120:medical-dictionary-search-enginescom:0902